Alert archive / Alabama / Tornado Warnings in 2005

Tornado Warning 5, NWS Huntsville, AL

January 13, 2005Lauderdale County, Madison County, Alabama

NWS Huntsville, AL issued this tornado warning at Jan 13, 2005, 9:44 AM CST for Lauderdale County, Madison County, Alabama. It was in force for 255 days. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 13, 2005, 9:44 AM CST (15:44 UTC)
Expired
Sep 25, 2005, 2:16 PM CDT
In force
255 days
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Lauderdale County, AL, Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 50 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:15 PM CDTTSTM WND DMG2 Se New Market, ALTREE DOWN AT RESIDENCE ON HURRICANE ROAD.
Jun 20, 6:32 PM CDTTSTM WND GST 604 E Normal, ALPEA SIZED HAIL.
Jul 1, 2:15 PM CDTTSTM WND DMG1 E Hazel Green, AL4 INCH BRADFORD PEAR TREE DOWN. LAWN FURNITURE BLOWN AROUND BACK YARD. WAAY TV REPORT.
Jul 1, 2:33 PM CDTTSTM WND DMG1 E Hazel Green, ALSILVERSTONE SUBDIVISION. STORAGE BUILDING UPLIFTED OFF OF CONCRETE FOUNDATION. SEVERAL TREES EITHER UPROOTED OR BROKEN IN HALF. POWERLINES DOWN DUE TO TREE DAMAGE.
Jul 1, 2:33 PM CDTTSTM WND DMG1 E Hazel Green, ALSILVERWOOD SUBDIVISION. STORAGE BUILDING UPLIFTED OFF OF CONCRETE FOUNDATION. SEVERAL TREES EITHER UPROOTED OR BROKEN IN HALF. POWERLINES DOWN DUE TO TREE DAMAGE.
Jul 4, 2:30 PM CDTHAIL 1Huntsville, ALQUARTER SIZE HAIL REPORTED ON BAILEY COVE ROAD IN SOUTHEAST HUNTSVILLE BY NASA EMPLOYEE
Jul 21, 3:25 PM CDTTSTM WND GST 511 Sw Harvest, ALMEASURED WITH HAND-HELD ANEMOMETER
Jul 22, 10:00 PM CDTTSTM WND GST 6012 Ne Huntsville, ALESTIMATED WIND GUST TO AT LEAST 60 MPH.
Jul 22, 10:00 PM CDTTSTM WND GST 625 Sse Moores Mill, ALPUBLIC REPORT RELAYED THROUGH THE MEDIA OF A POTENTIAL GUSTNADO NEAR SHIELDS ROAD AND HIGHWAY 72. MOTORISTS EVACUATED VEHICLE TO A DITCH.
Jul 22, 10:05 PM CDTTSTM WND GST 608 Ne Huntsville, AL
Jul 22, 10:15 PM CDTTSTM WND DMGHazel Green, ALNUMEROUS TREES AND POWER LINES DOWN AT HIGHWAY 231/431.
Jul 22, 10:25 PM CDTTSTM WND GST 59Huntsville, ALMEASURED BY HAND-HELD ANEMOMETER BY TV METEOROLOGIST
Aug 15, 4:30 PM CDTTSTM WND DMGEne Huntsville, ALTREES DOWN NEAR MAYSVILLE ROAD AND HIGHWAY 72 ON CHAPMAN MOUNTAIN.
Aug 15, 4:30 PM CDTTSTM WND DMGEne Huntsville, ALTREES DONW AT HWY 72 ON CHAPMAN MTN.
Aug 15, 4:30 PM CDTTSTM WND DMGHuntsville, ALTREE DOWN ON BLUE SPRINGS RD.
Aug 15, 4:30 PM CDTTSTM WND DMGN Huntsville, ALTREE DOWN ON CHASE RD NEAR ALABAMA A M CAMPUS.
Aug 15, 4:30 PM CDTTSTM WND GST 55Ene Huntsville, ALEAST SIDE OF CHAPMAN MTN ON 565.
Aug 15, 4:30 PM CDTTSTM WND GST 55Ene Huntsville, ALESTIMATED WIND GUST OF 50-55 KNOTS ON HIGHWAY 72 ON THE EAST SIDE OF CHAPMAN MTN.
Aug 15, 4:30 PM CDTHAIL 0.88Ene Huntsville, ALEAST SIDE OF CHAPMAN MTN ON 565
Aug 15, 4:30 PM CDTHAIL 0.88Ene Huntsville, ALNICKEL SIZE HAIL REPORTED ON US 72 ON THE EAST SIDE OF CHAPMAN MOUNTAIN.
Aug 15, 4:33 PM CDTHAIL 1N Huntsville, ALAT INTERSECTION OF SPARKMAN DR/N MEMORIAL PKWY.
Aug 15, 4:33 PM CDTHAIL 1N Huntsville, ALQUARTER SIZED HAIL REPORTED AT INTERSECTION OF SPARKMAN DRIVE AND NORTH MEMORIAL PARKWAY.
Aug 15, 4:35 PM CDTTSTM WND DMGHuntsville, ALTREE DOWN ACROSS BLUE SPRINGS RD IN NORTH HUNTSVILLE.
Aug 15, 4:35 PM CDTTSTM WND DMGN Huntsville, ALTREE DOWN ACROSS CHASE RD NEAR ALABAMA A M CAMPUS.
Aug 22, 5:25 PM CDTTSTM WND DMGMaysville, ALPOWER LINES DOWN.
Aug 22, 5:45 PM CDTTSTM WND DMGGurley, ALPOWER LINES DOWN.
Aug 29, 11:45 PM CDTNON-TSTM WND GST 5910 Ne Huntsville, AL
Aug 30, 1:30 AM CDTNON-TSTM WND DMGHuntsville, ALNUMEROUS TREES AND POWERLINES DOWN, ESPECIALLY IN AND AROUND THE HUNTSVILLE AREA.
Sep 15, 4:45 PM CDTTSTM WND DMGHuntsville, ALTREE DOWN AT ACROSS ONE LANE OF HWY 72 NEAR INTERSECTION WITH RESEARCH PARK BLVD. TREE APPEARS TO BE EITHER A WILLOW OR LARGE GUM TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 13, 7:15 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
632 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 131545
TORHUN
ALC089-131630-
/X.NEW.KHUN.TO.W.0005.050113T1544Z-050113T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
945 AM CST THU JAN 13 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  MADISON COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 1030 AM CST

* AT 945 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST TO THE   
  WEST OF MERIDIANVILLE...MOVING NORTHEAST AT 45 MPH. IN             
  ADDITION...THERE IS A LINE OF STORMS EXTENDING FROM HAZEL GREEN TO 
  JUST WEST OF MADISON...ALSO MOVING TO THE EAST AT 45 MPH. THIS     
  LINE IS CAPABLE OF PRODUCING A TORNADO AT ANY TIME.

* LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...  
  MERIDIANVILLE.
  MOORES MILL.
  NEW MARKET.
  MADISON.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3491 8678 3458 8680 3453 8633 3501 8631
      3500 8670

$$

JE/23
3 follow-up statements
000 
WFUS54 KHUN 251838
TORHUN
ALC077-251945-
/O.NEW.KHUN.TO.W.0005.050925T1838Z-050925T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
138 PM CDT SUN SEP 25 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA

* UNTIL 245 PM CDT

* AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
  SOUTHWEST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  UNDERWOOD-PETERSVILLE.
  KILLEN.
  LEXINGTON.

THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.

LAT...LON 3485 8791 3477 8780 3484 8758 3484 8728
      3499 8726 3499 8811 3492 8796

$$
SS
000 
WWUS54 KHUN 251908
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT SUN SEP 25 2005

ALC077-251945-
/O.CON.KHUN.TO.W.0005.000000T0000Z-050925T1945Z/
LAUDERDALE AL-
208 PM CDT SUN SEP 25 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
LAUDERDALE COUNTY...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES NORTH OF
CLOVERDALE...MOVING NORTH AT 45 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CLOVERDALE.

AT 155 PM CDT...SPOTTERS IN LAUDERDALE COUNTY REPORTED ROTATION IN 
THE CLOUDS BETWEEN MACEDONIA AND THE NATCHEZ TRACE PARKWAY.

LAT...LON 3485 8791 3477 8780 3484 8758 3484 8728
      3499 8726 3499 8811 3492 8796

$$

27
000 
WWUS54 KHUN 251916
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
216 PM CDT SUN SEP 25 2005

ALC077-251926-
/O.CAN.KHUN.TO.W.0005.000000T0000Z-050925T1945Z/
LAUDERDALE AL-
216 PM CDT SUN SEP 25 2005

...THE TORNADO WARNING FOR LAUDERDALE COUNTY HAS BEEN CANCELLED...

AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE
TORNADO WARNING FOR LAUDERDALE COUNTY HAS BEEN CANCELED.

HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE FROM RAIN BANDS 
ASSOCIATED WITH THE REMNANTS OF HURRICANE RITA. STAY INDOORS UNTIL 
THE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 3485 8791 3477 8780 3484 8758 3484 8728
      3499 8726 3499 8811 3492 8796

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jan 13, 3:25 AM CST, 6 hours 19 minutes earlier.

Area forecast discussion, Jan 13, 3:25 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 AM CST THU JAN 13 2005

.DISCUSSION...
IMPRESSIVE LINE OF SHOWERS AND THUNDERSTORMS NOW ALONG THE MS
RIVER...WITH AREA RADARS SHOWING SOME SCATTERED CONVECTION OUT
AHEAD OF MAIN LINE. COLD FRONT ROUGHLY EXTENDS FROM LOW PRESSURE IN
CENTRAL ILLINOIS TO SE TEXAS. UPPER LEVEL SHORTWAVE IS MOVING
EASTWARD FROM THE SOUTHERN PLAINS. TEMPS HAVE STAYED FAIRLY STEADY
THIS MORNING UNDER EXTENSIVE CLOUD COVER...WITH MOST LOCATIONS IN
THE LOWER 60S. WINDS ARE BECOMING MORE GUSTY WITH TIGHTENING
PRESSURE GRADIENT...WITH MOST AREAS REPORTING GUSTS AROUND 25 MPH.

COLD FRONT WILL CONTINUE TO MOVE EASTWARD TODAY...REACHING NW AL
AROUND MIDDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OVERSPREAD
THE AREA DURING THE DAY...WITH RAINFALL AMOUNTS BETWEEN 1 AND 2
INCHES COMMON FOR MOST AREAS. PERIODS OF HEAVY RAINFALL WILL BE
POSSIBLE AS PWS INCREASE TO AROUND 1.5 INCHES...AND 85H JET OF 50
TO 60 KTS TRANSPORTS HIGH THETA-E AIR INTO THE AREA. DO NOT FEEL A
FFA IS WARRANTED AS PRECIP SHOULD MOVE THROUGH THE AREA FAIRLY
QUICKLY.

SHORTWAVE WILL SLIDE EASTWARD TOWARD THE OHIO VALLEY TODAY AND
SHEAR OUT. HOWEVER...THE POTENTIAL CONTINUES TO EXIST FOR SOME SEVERE
WEATHER ACROSS THE AREA. SPC HAS ENTIRE FA OUT-LOOKED IN A SLIGHT
RISK...WITH IMPRESSIVE LOW LEVEL JET AND STRONG LOW LEVEL SHEAR WITH
HELICITY VALUES ABOVE 300. WIDESPREAD CLOUD COVER THROUGHOUT THE DAY
WILL LIMIT DAYTIME HEATING...AS TEMPS WONT CLIMB MUCH HIGHER THAN
CURRENT READINGS. THIS WILL HELP TO LIMIT SOME OF THE INSTABILITY
ACROSS THE AREA...WITH A GREATER RISK TO OUR SOUTH. UPPER LEVEL JET
ALSO STAYS WELL TO THE NORTH OF THE TN VALLEY. WILL CONTINUE WITH
SEVERE WORDING IN THE ZONES FOR TODAY.

FRONT BEGINS TO EXIT THE EASTERN AREAS AROUND 00Z...SO HAVE
ADJUSTED POPS FOR TONIGHT SLIGHTLY DOWNWARD...AS RAIN TAPERS OFF
FROM WEST TO EAST. GRADUAL CLEARING WILL OCCUR OVERNIGHT TONIGHT AND
THROUGH THE MORNING HOURS ON FRIDAY. HIGHS WILL RETURN TO NEAR
NORMAL VALUES ON FRIDAY AS MUCH COOLER AND DRIER AIR MOVES IN.

HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND...AS TEMPS REMAIN CLOSE
TO SEASONABLE VALUES. ONLY CHANGE TO EXTENDED WAS TO ADJUST TEMPS
DOWN SLIGHTLY FOR THE SUNDAY THROUGH TUESDAY PERIOD...AS LATEST GFS
IS SHOWING A MORE AMPLIFIED 5H TROUGH DURING THIS TIME PERIOD.
OTHERWISE...REMAINDER OF THE FORECAST REMAINS DRY.

THANKS FOR COORDINATION SURROUNDING OFFICES.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    64  36  48  30 / 100  60  10   0
SHOALS        64  33  47  29 / 100  50  10   0
CULLMAN       66  35  48  31 / 100  60  10   0
FAYETTEVILLE  64  35  46  29 / 100  60  10   0
FT PAYNE      65  36  46  30 / 100  70  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
.AL...LAKE WIND ADVISORY FOR NORTHERN AL UNTIL 4 PM CST TODAY.
.TN...LAKE WIND ADVISORY FOR LINCOLN...MOORE...AND FRANKLIN COUNTIES
      UNTIL 4 PM CST TODAY.

&&

24
Hazardous weather outlook, Jan 13, 9:43 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
943 AM CST THU JAN 13 2005

ALZ001>010-016-TNZ076-096-097-131900-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
943 AM CST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

A STRONG COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BY NOON. AHEAD
OF THE FRONT WILL BE A LINE OF STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...HEAVY RAIN AND
SMALL HAIL. THE LINE OF STORMS WILL MOVE ACROSS THE TENNESSEE
VALLEY THIS MORNING AND AFTERNOON. RAINFALL AMOUNTS WILL RANGE FROM 1
TO 2 INCHES...WHICH MAY PRODUCE MINOR FLOODING.

THE THREAT OF SEVERE WEATHER WILL BEGIN TO END BETWEEN 4 PM AND 5 PM.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)...

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

THE MUCH WARMER WARMER WEATHER RECENTLY EXPERIENCED WILL END...AS
COLD HIGH PRESSURE OVER THE WESTERN PLAINS BUILDS EASTWARD.
TEMPERATURES INTO THE FIRST PART OF NEXT WEEK WILL REMAIN CLOSER TO
MID JANUARY LEVELS...WITH NO RAIN EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUESTED FROM THE LATE MORNING HOURS THROUGH TONIGHT.

SS

In the hours before

Local storm report, Jan 13, 7:59 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
759 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
01/13/2005                   COLBERT            AL   TRAINED SPOTTER

            SEVERAL TREES AND POWERLINES DOWN IN THE SOUTHWEST
            PORTION OF CHEROKEE ON BUDDY DURHAM ROAD.

&&

KWEBER
Special weather statement, Jan 13, 8:23 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
823 AM CST THU JAN 13 2005

ALZ004-005-007-016-131515-
CULLMAN-LAWRENCE-LIMESTONE-MORGAN-
823 AM CST THU JAN 13 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN
AND WIND GUSTS TO 40 MPH...

A SQUALL LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 45 MPH ACROSS
THE ALERT AREA.  THESE STORMS WILL BEGIN WITH A SUDDEN WIND GUST OF
30 TO 40 MPH...FOLLOWED BY HEAVY RAINS REDUCING VISIBILITY TO 1 MILE
OR LESS.  THIS LINE OF THUNDERSTORMS ARE CAPABLE OF INCREASING IN
INTENSITY...SO STAY TUNED FOR POSSIBLE SEVERE WEATHER WARNINGS.

TO BE ON THE SAFE SIDE...IT WOULD BE WISE TO STAY INDOORS AND BE
READY TO TAKE SHELTER IF A WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER
UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

KULA
Local storm report, Jan 13, 8:33 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
833 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     PHIL CAMPBELL           34.35N 87.71W
01/13/2005                   FRANKLIN           AL   LAW ENFORCEMENT

            A FEW POWERLINES WERE BLOWN DOWN ON HIGHWAY 81 IN PHIL
            CAMPBELL.

&&

KWEBER
Special weather statement, Jan 13, 8:56 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 AM CST THU JAN 13 2005

ALZ006-TNZ096-131600-
LINCOLN-MADISON-
856 AM CST THU JAN 13 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN
AND WIND GUSTS TO 50 MPH...

AT 856 AM CST...A SQUALL LINE OF STRONG THUNDERSTORMS WAS INDICATED
ON DOPPLER RADAR. IT WILL CONTINUE TO MOVE EAST AT 45 MPH...ENTERING
LINCOLN COUNTY AROUND 9 AM...AND MADISON COUNTY BY 915 AM. THE SQUALL
LINE WILL CONTAIN WIND GUSTS UP TO 50 MPH...FOLLOWED BY VERY HEAVY
RAIN...WHICH MAY REDUCE VISIBILITY TO 1 MILE OR LESS. SEVERE
THUNDERSTORM WARNINGS MAY BE REQUIRED...AS THESE STORMS ARE CAPABLE
OF INCREASING IN INTENSITY.

REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...AND BE READY
TO SEEK SHELTER IF A WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER
UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

JE
Local storm report, Jan 13, 9:29 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     ROGERSVILLE             34.83N 87.28W
01/13/2005                   LAUDERDALE         AL   UTILITY COMPANY

            A FEW POWER LINES DOWN IN ROGERSVILLE, AFFECTING 60 TO 70
            CUSTOMERS.

0845 AM     TSTM WND DMG     HATTON                  34.56N 87.41W
01/13/2005                   LAWRENCE           AL   PUBLIC

            A ROOF WAS RIPPED OFF ONE HOUSE IN HATTON AREA. ALSO
            OTHER HOMES REPORTED SHINGLES BEING BLOWN OFF. THIS
            DAMAGE OCCURRED NEAR COUNTY ROADS 161 AND 160.

0845 AM     TSTM WND DMG     HATTON                  34.56N 87.41W
01/13/2005                   LAWRENCE           AL   PUBLIC

            A FEW TREES DOWN IN THE HATTON AREA.

&&

KWEBER
Special weather statement, Jan 13, 9:37 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
937 AM CST THU JAN 13 2005

ALZ001>004-131630-
COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE-
937 AM CST THU JAN 13 2005

...SEVERE THUNDERSTORM WATCH FOR LAUDERDALE...COLBERT...LAWRENCE
AND FRANKLIN TENNESSEE HAS BEEN CANCELED...

AT 930 AM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM
FAYETTEVILLE TO PRICEVILLE AND WAS MOVING EAST AT 25 MPH. NORTHWEST
ALABAMA CAN EXPECT MORE RAIN FOR THE REST OF THE MORNING BUT NO
SEVERE WEATHER IS EXPECTED. AS A RESULT THE SEVERE THUNDERSTORM
WATCH FOR NORTHWEST ALABAMA HAS BEEN CANCELED.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER
UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:16 AM CSTSevere Thunderstorm WarningHUNColbert, Jackson, Madison39 days
Jan 13, 7:42 AM CSTSevere Thunderstorm WarningHUNLauderdale39 days
Jan 13, 7:52 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin39 days
Jan 13, 8:33 AM CSTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison39 days
Jan 13, 8:56 AM CSTTornado WarningHUNLimestone34 min
Jan 13, 9:15 AM CSTTornado WarningHUNDeKalb, Madison99 days
Jan 13, 9:17 AM CSTTornado WarningHUNMadison, Marshall229 days
Jan 13, 9:25 AM CSTSevere Thunderstorm WarningHUNLauderdale, Morgan39 days
Jan 13, 9:35 AM CSTSevere Thunderstorm WarningHUNLauderdale39 days
Jan 13, 9:43 AM CSTTornado WarningHUNColbert, Franklin255 days
Jan 13, 9:55 AM CSTSevere Thunderstorm WarningHUNCullman, Limestone, Marshall39 days
Jan 13, 10:10 AM CSTTornado WarningHUNColbert, Franklin255 days
Jan 13, 11:39 AM CSTSevere Thunderstorm WarningHUNJackson, Madison39 days

Nearby

Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.